Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

randompacking

muscle loss and JANUVIA (sitagliptin) / STEGLUJAN (ertugliflozin and sitagliptin) / TRADJENTA (linagliptin)

Recommended Posts

randompacking

Is anyone aware of accelerated muscle loss associated with the use of any of the following medications?

JANUVIA (sitagliptin)
STEGLUJAN (ertugliflozin and sitagliptin)
TRADJENTA (linagliptin)

Share this post


Link to post
Share on other sites
Dowling

I've been on Januvia for over 10 years. Yes I've lost muscle but I don't think Januvia has anything to do with it. My loss has more to do with age--I'm 81 and female. I've mitigated the loss with exercise to strengthen my legs and arms. I also learned todo things differently. I garden and weed, work in my greenhouse and tend my many flower beds myself . Instead of lifting and carrying large heavy bags of manure, soil and mulch I use my garden cart. I still wash my windows and keep my house clean with no help. If I lost muscle from Januvia as well as age I wouldn't be able to do half of what I do.

Share this post


Link to post
Share on other sites
randompacking

It doesn't sound like you are experiencing the weight loss that i am thinking about. Thanks for the reply.

Btw, can you recommend a website with good exercises to build muscles at our age?

Share this post


Link to post
Share on other sites
isee
On 9/22/2021 at 10:09 AM, randompacking said:

Is anyone aware of accelerated muscle loss associated with the use of any of the following medications?

JANUVIA (sitagliptin)
STEGLUJAN (ertugliflozin and sitagliptin)
TRADJENTA (linagliptin)

 

Share this post


Link to post
Share on other sites
isee

Just today came across a study that in the elderly muscle wasting occurs (sorry not Januvia but  Metformin), with resistive exercise.  

Share this post


Link to post
Share on other sites
randompacking
7 hours ago, isee said:

Just today came across a study that in the elderly muscle wasting occurs (sorry not Januvia but  Metformin), with resistive exercise.  

Are you referring to the study titled "Metformin blunts muscle hypertrophy in response to progressive resistance exercise training in older adults: A randomized, double-blind, placebo-controlled, multicenter trial: The MASTERS trial"?

Share this post


Link to post
Share on other sites
Dowling

Metforman has been on the market since 1957 in France and other countries and approved for use in the USA since 1995 and is the most widely used diabetes medicine in the world. My common sense tells me that if there were something wrong with it it would have been found out long before now. The study referred to has nothing to do with Metforman as a whole. It is simply a study that evaluates the merits of resistance training on seniors taking Metfornan. It may be true for nondiabetics too but no one studied them so any conclusion they make will not show the whole picture. I hate half baked studies and this looks like one.

 

This study is investigating progressive resistance( gradually adding more resistance to exercise --like gradually increasing weights or adding stronger rubber bands to work with. It is only examining seniors who use this kind of exercise and are on Metforman excluding other diabetes medication. Weight training or any resistance training is not the recommended exercise for seniors. One study from Japan said that seniors  increased their muscle by walking on a regular basis so that might make for a better study than dissing Metforman

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.